DOI 10.1097/pec.0000000000002316
The Spice of Death: Sudden Cardiac Arrest After Novel Psychoactive Substance Exposure.
Аннотация
Novel psychoactive substances (NPSs), commonly referred to as "K2" or "spice," are a relatively new toxicology challenge for pediatricians. Adolescents often incorrectly believe that these drugs are safe and can be used without major adverse effects. Although recent legislation attempts to ensure that these drugs are not commercially available, many are able to be purchased online as "not fit for human consumption" or under various misnomers such "incense." In addition, there is a wide chemical variation among these substances, making regulation challenging. Standard urine drug screens test for tetrahydrocannabinol, which may not cross-react with synthetic substances, making NPS poisonings difficult to diagnose. We report a case of fatal cardiac arrest in a 16-year-old adolescent boy temporally associated with use of the NPS, 5F-ADB. The case illustrates the dangerous consequences that these unregulated substances pose to users, as well as the need for the consideration of comprehensive toxicological testing in patients with a history of substance use and sudden cardiac arrest, despite a negative drug screen.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.